Alert archive / North Carolina / Tornado Warnings in 2010

Tornado Warning 20, NWS Blacksburg, VA

October 27, 2010Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this tornado warning at Oct 27, 2010, 2:44 AM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 27, 2010, 2:44 AM EDT (06:44 UTC)
Expired
Oct 27, 2010, 3:30 AM EDT
In force
46 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Rockingham County, NC, Stokes County, NC

The radar

The Roanoke radar (KFCX), 79 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 27, 3:36 AM EDTTSTM WND DMG2 Sse Madison, NCTREE DOWN ON WILLIAMS RD
Oct 27, 3:40 AM EDTTSTM WND DMG4 Ese Madison, NCTREE DOWN ON BALD HILL LOOP RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 26, 7:19 PM EDTTornado WatchSPC12 hr
Oct 27, 2:44 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 945 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 339 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
945 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
339 m²/s²
0-3 km storm-relative helicity
439 m²/s²
Significant tornado parameter
1.9
Supercell composite
11.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

914 
WFUS51 KRNK 270644
TORRNK
NCC157-169-270730-
/O.NEW.KRNK.TO.W.0020.101027T0644Z-101027T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
244 AM EDT WED OCT 27 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* TORNADO WARNING FOR...
  ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
  SOUTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 330 AM EDT.

* AT 240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BELLEWS
  LAKE...OR NEAR BELEWS CREEK...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BELLEWS LAKE...
  ELLISBORO...
  INTELLIGENCE...
  WENTWORTH...
  HARRISONS CROSSROADS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6
6...2 1 5...4 3 2 4.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

&&

LAT...LON 3624 8009 3634 8018 3655 7989 3655 7984
      3645 7968 3624 7960
TIME...MOT...LOC 0645Z 237DEG 40KT 3627 8004

$$

PC
4 follow-up statements
690 
WWUS51 KRNK 270653
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 AM EDT WED OCT 27 2010

NCC157-169-270730-
/O.CON.KRNK.TO.W.0020.000000T0000Z-101027T0730Z/
ROCKINGHAM NC-STOKES NC-
253 AM EDT WED OCT 27 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR
SOUTHEASTERN STOKES AND ROCKINGHAM COUNTIES...

AT 250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED SOUTHWEST 
ELLISBORO...OR NEAR BELEWS CREEK...MOVING NORTHEAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

&&

LAT...LON 3624 8009 3634 8018 3655 7989 3655 7984
      3645 7968 3624 7960
TIME...MOT...LOC 0652Z 237DEG 40KT 3631 7996

$$

PC
950 
WWUS51 KRNK 270706
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
306 AM EDT WED OCT 27 2010

NCC157-169-270730-
/O.CON.KRNK.TO.W.0020.000000T0000Z-101027T0730Z/
ROCKINGHAM NC-STOKES NC-
306 AM EDT WED OCT 27 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR
SOUTHEASTERN STOKES AND ROCKINGHAM COUNTIES...

AT 303 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR INTELLIGENCE...TO 
THE SOUTHWEST OF WENTWORTH...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  INTELLIGENCE...
  WENTWORTH...
  HARRISONS CROSSROADS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT WEDNESDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

&&

LAT...LON 3624 8009 3634 8018 3655 7989 3655 7984
      3645 7968 3624 7960
TIME...MOT...LOC 0705Z 237DEG 40KT 3639 7981

$$

PC
783 
WWUS51 KRNK 270716
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
316 AM EDT WED OCT 27 2010

NCC157-169-270730-
/O.CON.KRNK.TO.W.0020.000000T0000Z-101027T0730Z/
ROCKINGHAM NC-STOKES NC-
316 AM EDT WED OCT 27 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR
SOUTHEASTERN STOKES AND ROCKINGHAM COUNTIES...

AT 313 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR 
WENTWORTH...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  WENTWORTH...
  HARRISONS CROSSROADS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT WEDNESDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

&&

LAT...LON 3624 8009 3634 8018 3655 7989 3655 7984
      3645 7968 3624 7960
TIME...MOT...LOC 0715Z 237DEG 40KT 3645 7969

$$

PC
079 
WWUS51 KRNK 270725 RRA
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
325 AM EDT WED OCT 27 2010

NCC157-169-270736-
/O.EXP.KRNK.TO.W.0020.000000T0000Z-101027T0730Z/
ROCKINGHAM NC-STOKES NC-
325 AM EDT WED OCT 27 2010

...THE TORNADO WARNING FOR SOUTHEASTERN STOKES AND ROCKINGHAM
COUNTIES EXPIRES AT 330 AM EDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT WEDNESDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

LAT...LON 3624 8009 3634 8018 3655 7989 3655 7984
      3645 7968 3624 7960
TIME...MOT...LOC 0726Z 237DEG 40KT 3652 7956

$$

PC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Oct 27, 2:21 AM EDT, 23 minutes earlier.

Area forecast discussion, Oct 27, 2:21 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
221 AM EDT WED OCT 27 2010

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE INTO THE AREA THIS MORNING AND
SLOWLY EDGE EAST OF THE AREA BY WEDNESDAY EVENING. WINDY
CONDITIONS WILL OCCUR AHEAD AND BEHIND THIS FRONT INTO THURSDAY
NIGHT. HIGH PRESSURE BUILDS INTO THE REGION BY FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
BEST INSTABILITY AND STILL IMPRESSIVE SHEAR REMAIN TO THE EAST OF
THE BLUE RIDGE. HAVE CANCELLED TORNADO WATCH WEST OF THE BLUE
RIDGE.

TUESDAY EVENING UPDATE OF THE UPDATE...
CANCELLED THE WIND ADVISORY IN THE WEST. PREFRONTAL BAND HAS MOVED
THROUGH THE FAR WESTERN COUNTIES...ENDING STRONG SOUTHERLY WIND
COMPONENT. THE TORNADIC THREAT CONTINUES...ESP THE ERN
CWA...SOUTHSIDE VA INTO NC.

PREVIOUS UPDATE...

TORNADO WATCH 729 ISSUED FOR THE ENTIRE CWA UNTIL 3:00 AM.
ENVIRONMENT FAVORABLE FOR ALL STORMS TO ROTATE DURING THE
OVERNIGHT...QUESTION IS WHETHER THE STRONGER WINDS WILL MIX TO THE
GROUND AND WHETHER WE CAN GET ENOUGH DEPTH TO THE THUNDERSTORM
CORES TO PROMOTE TORNADIC DEVELOPMENT. HIGHEST CAPES ARE OVER
SOUTHSIDE VA AND THE PIEDMONT OF NC...MUCAPES OF AROUND 1000
J/KG. 0-3 KM SR HELICITIES ARE AROUND 500. AS SUCH...IF DEPTH OF
STORMS CAN TAKE ADVANTAGE OF THIS HIGH AMOUNT OF SHEAR...TORNADIC
DEVELOPMENT WOULD BE QUITE FAVORABLE.

GIVEN THE ENVIRONMENT WE ARE IN...AND THE FAST FORWARD SPEED OF
THE SHOWERS AND STORMS...50 KT MEAN WIND...LEAD TIME FOR WARNINGS
TONIGHT WILL BE SMALL. FOR FOLKS WITHOUT ACCESS TO RADAR OR
ABILITY TO RECEIVE WARNINGS ONCE THEY GO TO BED...IF CLOUD TO
GROUND LIGHTNING IS OBSERVED...YOU MIGHT TAKE COVER AS A
PRECAUTIONARY MEASURE. CLOUD TO GROUND LIGHTNING IS AN INDICATOR
THAT CLOUD DEPTH HAS INCREASED. AS SUCH...THIS INCREASE IN STORM
DEPTH WILL LIKELY TAKE ADVANTAGE OF THE HIGHER SHEAR ALOFT PROMOTING
INCREASED STORM ROTATION... NOT A GOOD THING.

THAT SAID...OVERALL TREND OF THE CAPE DURING THE OVERNIGHT SHOULD
BE DOWN. LOSS OF HEATING SHOULD ALLOW FOR CAPES TO DECREASE WITH
TIME WHICH FAVORS LOW TOPPED STORMS...NOT DEEPER ONES. AT SOME
POINT WE MAY BE ABLE TO CANCEL THE TORNADO WATCH...BUT UNTIL THEN...
WILL MAINTAIN THE POSSIBILITY OF DAMAGING WIND GUSTS AND ISOLATED
TORNADOES.

PREVIOUS DSCN FROM TUESDAY AFTERNOON...

STRONG LOW PRESSURE SYSTEM OVER NORTHERN MINNESOTA IS PUSHING A
COLD FRONT EAST THROUGH KENTUCKY AND TENNESSEE. A SQUALL LINE WITH
STRONG DAMAGING WINDS AND ISOLATED TORNADOES IS ACCOMPANYING THIS
LINE AS IT MOVES EAST. THIS LINE IS BEING AIDED BY A VERY STRONG
JET AT 850MB OF 50-60 KTS WHICH IS INCREASING HELICITY ACROSS THE
AREA. BEST LARGE SCALE FORCING WILL PASS TO OUR NORTH AND BEST
INSTABILITY WILL REMAIN TO OUR SOUTHWEST. THE COMBINATION OF THESE
TWO SHOULD ALLOW THE LINE TO WEAKEN AT LEAST SLIGHTLY BEFORE IT
ARRIVES...WITH THE STRONGEST PORTION OF THE QLCS PUSHING TO OUR
NORTH ALONG WITH THE DYNAMICS...AND THE GREATEST THREAT OF
TORNADOES TO OUR SOUTHWEST WITH THE INSTABILITY.

HOWEVER WITH THAT BEING SAID...WE DO HAVE MARGINAL INSTABILITY OVER
OUR AREA OF AROUND 1000 J/KG IN THE SOUTH. GIVEN THIS INSTABILITY
AND INCREASING HELICITY MOVING INTO THE AREA...DISCRETE SUPERCELLS
OVER NORTHERN ALABAMA AND EASTERN TENNESSEE MAY MOVE INTO THE
SOUTHERN PORTION OF OUR CWA LATER THIS EVENING AND TONIGHT. ANY
SUPERCELLS THAT CAN MOVE INTO THE AREA OUT AHEAD OF THE MAIN
SQUALL LINE WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND
POSSIBLY A TORNADO. THE MAIN SQUALL LINE WILL APPROACH SOUTHEAST
WEST VIRGINIA BETWEEN 7PM AND 10PM THIS EVENING. DESPITE NOT MUCH
UPPER LEVEL FORCING...STRONG LOW LEVEL CONVERGENCE WILL KEEP THE
LINE GOING. GIVEN THE VERY STRONG WINDS ALOFT...THIS LINE WILL
HAVE THE POSSIBILITY OF MIXING THESE WINDS DOWN TO THE SURFACE.
THUS DAMAGING WIND GUSTS WILL BE POSSIBLE WITH THE LINE AS IT
ENTERS THE WESTERN PORTION OF OUR CWA. GIVEN HIGH HELICITY...STILL
CANNOT RULE OUT AN ISOLATED TORNADO AS WELL WITH THE MAIN LINE.

AS THE SQUALL LINE MOVES EAST THE UPPER LEVEL WINDS BECOME PARALLEL
TO THE LINE WHICH WILL ACT TO SLOW AND WEAKEN THE LINE. JUST HOW FAR
SOUTH THESE SHOWERS AND THUNDERSTORMS GET IS THE QUESTION. CURRENT
THINKING IS THAT THEY MAKE IT TO ROANOKE AND LYNCHBURG BY SHORTLY
AFTER MIDNIGHT BEFORE COMING TO A STOP. STRONG WINDS WILL BE
POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS THROUGH AT LEAST
MIDNIGHT.

LEANED TOWARDS THE WARMER MOS SOLUTIONS FOR LOWS TONIGHT GIVEN
EXPECTED RAIN AND CLOUD COVER. NOT BUYING INTO THE SHARP DROP IN
TEMPERATURES ADVERTISED BY THE NAM BEHIND THE FRONT. WIND ADVISORY
POSTED FOR THE HIGHER ELEVATIONS TONIGHT WITH THE STRONG JET ALOFT.
STRONGEST WINDS NOT LIKELY TO MAKE IT DOWN TO THE LOWER
ELEVATIONS...HOWEVER STILL COULD SEE GUSTS OF OVER 30 MPH IN THESE
LOWER ELEVATIONS LATER THIS AFTERNOON AND EVENING.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
MODELS ARE DIFFERING SOME ON THE PREFRONTAL LINE OF SHOWERS/TSRA
EARLY IN THE MORNING WITH THE NAM SLIGHTLY FASTER TAKING THE FRONT
EAST INTO THE PIEDMONT BY LATE MORNING. SHOULD SEE A SLOWING AS THE
FRONT BECOMES PARALLEL TO THE FLOW ALOFT. STILL SEEING CAT POPS IN
THE WEST THRU MID MORNING AND AS THE FRONT SLIDES EAST INTO THE BLUE
RIDGE WED AFTN...THE LINE SHOULD BECOME SOMEWHAT BKN WITH LOW LVL
JET AND LIFT TAKING A NEWD TREK...SO THE THREAT OF SHOWERS WILL BE
BEST ACROSS THE NRN HALF OF THE CWA IN THE LATE MORNING TO EARLY
AFTN WITH SOME DRYING ARRIVING IN THE WEST BEHIND THE SFC FRONT THE
END OF THE DAY. THE WIND FIELD REMAINS STRONG IN THE MORNING AND NOT
OUT OF THE QUESTION THAT SVR TSRA OR GUSTY WINDS FROM THE SHOWERS
WILL TRANSLATE TO THE SFC.

REDEVELOPMENT IN THE PIEDMONT IS EXPECTED IN THE AFTN AS SOME SOLAR
INSOLATION SEEMS POSSIBLE AHEAD OF THE FRONT. APPEARS BEST THREAT
WILL BE FROM WINDS ALONG/EAST OF HIGHWAY 29 FROM LYH/DAN BY EARLY
AFTN AND HEADING TOWARD THE VA/NC COAST LATE.

WAVES OF LOW PRESSURE ALONG THE FRONT WILL ALSO POTENTIALLY BRING
SOME ADDED HELICITY AND ISOLATED TORNADOES NOT OUT OF THE QUESTION.
ALSO...SLOWER MOVEMENT OF FRONT MAY ALLOW TRAINING OF STORMS...WITH
HEAVY RAIN POSSIBLE.

TEMPS WILL BE TRICKY WED AS MOS IS SHOWING EXTREMES WITH THE MET
GOING WITH LOWER 60S IN THE FAR WEST WHILE THE MAV HAS 70S. WENT
TOWARD A COOLER SOLUTION THE MTNS OF WV...WITH BLEND MAV/MET
ELSEWHERE.

BY WED NIGHT...THE MAIN BRUNT OF THE WEATHER WILL BE SHIFTING EAST
BUT WITH SLOWER MOVEMENT POTENTIAL...WILL SLOW DOWN THE ENDING OF
POPS AND KEEP CHANCES IN THE EAST OVERNIGHT...ENDING BY THURSDAY AT
12Z/8AM.

TEMPS BEHIND THE FRONT WILL BE SLOW TO FALL...AS WINDS STAY UP...AND
COLDER AIR MASS LAGS UNTIL THURSDAY. WINDS THURSDAY AFTN PICK UP INTO
THU NIGHT AS ANOTHER SHORTWAVE MOVES ACROSS THE OHIO VALLEY INTO THE
CENTRAL APPS. COULD SEE SOME SNOWFLAKES IN THE GREENBRIER COUNTY
MTNS LATE THU NIGHT AS THE SHORTWAVE PULLS EAST.

WENT CLOSE TO MAV/MET BLEND ON HIGHS THU AND LOWS THU NIGHT.

FRIDAY WILL SEE HEIGHTS START TO BUILD AS TROUGH MOVES OFF THE MID
ATLANTIC/NORTHEAST COAST...WITH SUNNY SKIES EXPECTED.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE DOMINATES THE MIDDLE ATLANTIC FOR THE UPCOMING
WEEKEND. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL. A STRONGER
AREA OF HIGH PRESSURE WILL MOVE ACROSS THE GREAT LAKES INTO SE
CANADA BY THE BEGINNING OF NEXT WEEK. AS AN UPPER WAVE DIVES ACROSS
THE CONTINENTAL DIVIDE INTO THE ARKLATEX...SURFACE LOW PRESSURE
WILL DEVELOP OVER KENTUCKY. THE RESULTING EASTERLY/UPSLOPE FLOW
SHOULD PRODUCE CLOUDY/COOL/WET CONDITIONS INTO NEXT TUESDAY.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
STRONG 40 KT LLJ EVIDENT IN THE RAOB THIS EVENING AT ABOUT 3KFT
AGL. WINDS INCREASE TO 70 KTS AT 10KFT. LLWS WILL REMAIN IN THE
TAFS UNTIL THE LLJ WEAKENS EARLY THIS MORNING.

SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT WILL
CONTINUE ACROSS THE AREA THROUGH 12Z. EXPECT MVFR CEILINGS AND
VISIBILITIES WITH THESE STORMS. THE COLD FRONT WILL MOVE THROUGH
THE AREA THIS MORNING.

MODERATE CONFIDENCE THAT IFR CEILINGS WILL REMAIN OVER THE WEST
SLOPES OF THE APPALACHIANS...INCLUDING BLF UNTIL MID MORNING.
STRATUS MAY ALSO REACH LWB AIRPORT BUT FOR NOW KEPT CIGS MVFR.

A RETURN TO VFR FOR MOST AREAS IS EXPECTED THURSDAY...ALTHOUGH
POST FRONTAL WINDS MAY REMAIN GUSTY THURSDAY AFTERNOON INTO
FRIDAY. VFR UNDER LIGHTER WINDS SHOULD PREVAIL FOR EARLY IN THE
WEEKEND WITH HIGH PRESSURE OVERHEAD.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/WP
NEAR TERM...AMS/MC/PM
SHORT TERM...WP
LONG TERM...KM
AVIATION...AMS/PM
Hazardous weather outlook, Oct 26, 11:57 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1157 PM EDT TUE OCT 26 2010

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-280400-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
1157 PM EDT TUE OCT 26 2010

...TORNADO WATCH 729 IN EFFECT UNTIL 3 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO PASS ALONG ANY SEVERE REPORTS TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Oct 27, 1:11 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
111 AM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     TSTM WND DMG     3 SSE AXTON             36.62N 79.70W
10/27/2010                   HENRY              VA   LAW ENFORCEMENT

            ROOF BLOWN OFF AN ABANDONED HOME. GARAGE LIFTED OFF
            ANOTHER HOME AND BLOWN INTO THE WOODS.

&&

11
Local storm report, Oct 27, 1:30 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
130 AM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     5 ESE AXTON             36.65N 79.63W
10/27/2010                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            SIDING TORN OFF OF HOUSE. WINDOW BUSTED. TREES AND POWER
            LINES DOWN.

1233 AM     TSTM WND DMG     4 SE AXTON              36.63N 79.66W
10/27/2010                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN ON HWY 58

1230 AM     TSTM WND DMG     4 SSE AXTON             36.62N 79.68W
10/27/2010                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            TREE DOWN ON CASCADE MILL ROAD

1235 AM     TSTM WND DMG     4 SE SWANSONVILLE       36.70N 79.52W
10/27/2010                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            TELEPHONE POLE BLOWN DOWN

1240 AM     TSTM WND DMG     6 SW BLAIRS             36.63N 79.46W
10/27/2010                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            TELEPHONE POLE SNAPPED IN HALF

1240 AM     TSTM WND DMG     3 E AXTON               36.66N 79.66W
10/27/2010                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            TELEPHONE LINES DOWN

&&

AMS
Special weather statement, Oct 27, 1:34 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
134 AM EDT WED OCT 27 2010

NCZ004>006-270615-
CASWELL NC-ROCKINGHAM NC-STOKES NC-
134 AM EDT WED OCT 27 2010

...STRONG THUNDERSTORMS WILL AFFECT CASWELL...ROCKINGHAM AND STOKES
COUNTIES...

AS OF 130 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED
ACROSS PARTS OF ROCKINGHAM...SOUTHEAST STOKES AND HEADING INTO
WESTERN CASWELL COUNTY. THE STORMS ARE MOVING NORTHEAST AT 50 MPH.

WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN ARE POSSIBLE WITH THIS
STORM. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN RAPIDLY
IN THE CURRENT WEATHER ENVIRONMENT AND A TORNADO WATCH REMAINS IN
EFFECT UNTIL 3 AM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3625 8015 3654 8006 3655 7939 3636 7936
      3623 7955

PC
Local storm report, Oct 27, 1:47 AM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 AM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     TSTM WND DMG     5 SW DANBURY            36.35N 80.28W
10/26/2010                   STOKES             NC   COUNTY OFFICIAL

            MINOR DAMAGE TO RESIDENCE. MAJOR DAMAGE TO OUT BUILDING

&&

AMS
Special weather statement, Oct 27, 1:58 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
158 AM EDT WED OCT 27 2010

NCZ006-VAZ044-058-270645-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
158 AM EDT WED OCT 27 2010

...STRONG THUNDERSTORMS WILL AFFECT CASWELL...HALIFAX AND
PITTSYLVANIA COUNTIES AND CITY OF DANVILLE..

AT 153 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAT
AND SOUTH OF DANVILLE CITY...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR INGRAM AROUND 215 AM.

LAT...LON 3636 7952 3646 7952 3647 7951 3654 7951
      3692 7941 3664 7882 3654 7893 3654 7914
      3632 7915 3624 7922 3625 7953

PC
Local storm report, Oct 27, 2:36 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
236 AM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     AIKEN SUMMIT            36.60N 79.70W
10/27/2010                   PITTSYLVANIA       VA   LAW ENFORCEMENT

            TWO TREES ACROSS THE ROAD AND POWERLINES DOWN NEAR
            JUNCTION OF IRISBURG ROAD AND AXTON ROAD.

&&

11

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 10:08 PM EDTSpecial Weather StatementRNKSurry52 min
Oct 26, 11:21 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes54 min
Oct 26, 11:27 PM EDTTornado WarningRNKRockingham, Stokes48 min
Oct 27, 1:34 AM EDTSpecial Weather StatementRNKRockingham41 min
Oct 27, 1:58 AM EDTSpecial Weather StatementRNKCaswell47 min
Oct 27, 3:31 AM EDTSevere Thunderstorm WarningRNKRockingham, Stokes44 min
Oct 27, 4:56 AM EDTFlash Flood WarningRNKRockingham, Stokes4 hr
Oct 27, 1:26 PM EDTSpecial Weather StatementRNKStokes, Yadkin49 min
Oct 27, 1:40 PM EDTTornado WarningRNKYadkin35 min
Oct 27, 2:29 PM EDTTornado WarningRNKRockingham, Stokes61 min
Oct 27, 3:23 PM EDTTornado WarningRNKCaswell46 min
Oct 27, 5:22 PM EDTSpecial Weather StatementRNKCaswell8 min
Oct 27, 6:41 PM EDTSpecial Weather StatementRNKStokes, Yadkin49 min
Oct 27, 7:32 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham, Stokes, Surry, Yadkin73 min
Oct 27, 7:42 PM EDTTornado WarningRNKRockingham, Stokes, Surry, Yadkin37 min
Oct 27, 7:51 PM EDTTornado WarningRNKCaswell, Rockingham54 min

Nearby

Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.